MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51797
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: inflation device, unknown make and model.Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed and determined the report.A functional test could not be performed due to the condition of the returned device.During a visual examination it was observed that the blue catheter had broken from the rest of the device exposing purple tubing approximately 175.8 cm from the distal end.The exposed purple tubing was measured to approximately 203 cm from the distal end.The broken portion of the purple tubing on the other portion of the catheter was measured approximately 203 cm from the distal end.The blue catheter on the other portion of the catheter began at approximately 212 cm from the distal end.Blue catheter appeared to be missing between 203 cm and 212 cm from the distal end.Orange tape had been wrapped around a crack in the catheter approximately 216 cm from the distal end.It is unclear why tape was applied to the device at a crack in the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the user applied negative pressure and lubrication to the balloon prior to advancement through the endoscope accessory channel.A possible contributing factor to a crack in the catheter is failure to apply lubrication and negative pressure to the balloon prior to advancement.The instructions for use direct the user: ¿apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel.¿ this activity will aid in endoscopic advancement and balloon preservation.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use direct the user to, ¿to facilitate passage through the endoscope, apply negative pressure to the device.Maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.Corrective action is currently being assessed and a follow up report will be sent.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.They went down the endoscope [with the device], filled the inflation [dilation] balloon with water, and the balloon would not inflate at all.A new same device was opened and used to complete the procedure.There was no reportable information at this time.The device was evaluated on 03/27/2019.The catheter leaked from a crack at the distal end near the balloon.Our evaluation of the returned device determined a portion of the blue catheter is missing and was not included in the return of the device.This information was communicated to the user facility and the location of the missing section is unknown.The initial reporter stated that a section of the device did not remain inside the patient¿s body; however the location of the missing section detected during our laboratory evaluation is unknown.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Inflation device, unknown make and model; occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed and determined the report.A functional test could not be performed due to the condition of the returned device.During a visual examination it was observed that the blue catheter had broken from the rest of the device exposing purple tubing approximately 175.8 cm from the distal end.The exposed purple tubing was measured to approximately 203 cm from the distal end.The broken portion of the purple tubing on the other portion of the catheter was measured approximately 203 cm from the distal end.The blue catheter on the other portion of the catheter began at approximately 212 cm from the distal end.Blue catheter appeared to be missing between 203 cm and 212 cm from the distal end.Orange tape had been wrapped around a crack in the catheter approximately 216 cm from the distal end.It is unclear why tape was applied to the device at a crack in the catheter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of catheter cracking, splitting or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.They went down the endoscope [with the device], filled the inflation [dilation] balloon with water, and the balloon would not inflate at all.A new same device was opened and used to complete the procedure.There was no reportable information at this time.The device was evaluated on 27-mar-2019.The catheter leaked from a crack at the distal end near the balloon.Our evaluation of the returned device determined a portion of the blue catheter is missing and was not included in the return of the device.This information was communicated to the user facility and the location of the missing section is unknown.The initial reporter stated that a section of the device did not remain inside the patient¿s body; however the location of the missing section detected during our laboratory evaluation is unknown.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8531476
Report Number1037905-2019-00212
Device Sequence Number1840399
Product Code KNQ
UDI-Device Identifier00827002517974
UDI-Public(01)00827002517974(17)210827(10)W4109995
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberG51797
Device Catalogue NumberHBD-W-15-16.5-18
Device Lot NumberW4109995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE AND MODEL.